MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSAONE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSAONE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number B5SHF
Medical Device Problem Codes Detachment Of Device Component (1104); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during the laparoscopic appendectomy procedure the obturator/trocar broke.Also, the physician was using an atraumatic instrument to grasp the tip of the trocar to assist with insertion.During this stage, three small fragments of tip fell into abdomen that were subsequently retrieved using suction-irrigation device.To complete the procedure, a second trocar was inserted.There was no harm caused to the patient.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of the device.The visual inspection of the returned product noted that the distal end of the obturator had gouges in it.The trocar was not received.Pmv performed functional testing: the obturator blade was actuated and fired through the test media.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the gouges on the distal end of the obturator may occur when mishandled during clinical application.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSAONE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6553480
Report Number9612501-2017-05464
Device Sequence Number533325
Product Code GCJ
UDI-Device Identifier20884521539812
UDI-Public20884521539812
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K151548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberB5SHF
Device Catalogue NumberB5SHF
Device Lot NumberJ6H0058X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2017
Initial Date Received by Manufacturer 04/25/2017
Supplement Date Received by Manufacturer06/28/2017
06/28/2017
08/15/2017
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date07/26/2017
09/07/2017
09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR